Alert archive / Missouri / River Flood Warnings in 2013

River Flood Warning 3, NWS Springfield, MO

March 10, 2013Cedar County, Missouri

NWS Springfield, MO issued this river flood warning at Mar 10, 2013, 8:26 AM CDT for Cedar County, Missouri. It took effect at Mar 10, 2013, 8:42 PM CDT. It was in force for 33 hr.

The area

The outline as issued.

The facts

Issued
Mar 10, 2013, 8:26 AM CDT (13:26 UTC)
In effect from
Mar 10, 2013, 8:42 PM CDT
Expired
Mar 12, 2013, 6:00 AM CDT
In force
33 hr
Issued by
NWS Springfield, MO
Area
Storm-based polygon
Flood severity
Minor

County Cedar County, MO

The radar

The Springfield radar (KSGF), 70 km from the middle of the area, began a volume at 13:26 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The river

Written for the forecast point Sac River near Caplinger Mills (CMZM7).

Action stage
14 ft
Minor stage
16 ft
Moderate stage
19 ft
Major stage
28 ft

This gauge today: stage, forecast and historic crests

Stage from the USGS instantaneous record for site 06919900, one reading an hour, from a day before the product to a day after it ended. Flood stages are today's.

The text

As transmitted, in the capitals the NWS used until 2016.

539 
WGUS43 KSGF 101326
FLWSGF
BULLETIN - IMMEDIATE BROADCAST REQUESTED
FLOOD WARNING
NATIONAL WEATHER SERVICE SPRINGFIELD MO
826 AM CDT SUN MAR 10 2013

...THE NATIONAL WEATHER SERVICE IN SPRINGFIELD HAS ISSUED  A FLOOD 
WARNING FOR THE FOLLOWING RIVERS IN MISSOURI...

  SAC RIVER NEAR CAPLINGER MILLS AFFECTING CEDAR COUNTY
.HEAVY RAINFALL ACROSS THE SAC RIVER BASIN LAST NIGHT AND THIS
MORNING WILL CAUSE RIVER LEVELS TO RISE ABOVE FLOOD STAGE.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

THOSE WITH PROPERTY AND LIVESTOCK ALONG THE RIVER SHOULD CONTINUE TO 
MONITOR RIVER CONDITIONS.

ADDITIONAL RIVER INFORMATION CAN BE FOUND ON OUR ADVANCED HYDROLOGIC 
PREDICTION SERVICE PAGE AT HTTP://WWW.CRH.NOAA.GOV/AHPS2/ 
INDEX.PHP?WFO=SGF (ALL LOWER CASE)

&&

MOC039-110126-
/O.NEW.KSGF.FL.W.0003.130311T0142Z-130312T1100Z/
/CMZM7.1.ER.130311T0142Z.130311T0600Z.130311T1100Z.NO/
826 AM CDT SUN MAR 10 2013

 THE NATIONAL WEATHER SERVICE IN SPRINGFIELD HAS ISSUED A 

* FLOOD WARNING FOR THE SAC RIVER NEAR CAPLINGER MILLS.
* FROM THIS EVENING TO TUESDAY MORNING...OR UNTIL THE WARNING IS 
  CANCELLED.
* AT  7:45 AM SUNDAY THE STAGE WAS 7.0 FEET. 
* FLOOD STAGE IS 16.0 FEET. 
* MINOR FLOODING IS FORECAST. 
* FORECAST...RISE ABOVE FLOOD STAGE BY THIS EVENING AND CONTINUE TO 
  RISE TO NEAR 17.0 FEET AFTER MIDNIGHT. THE RIVER WILL FALL BELOW 
  FLOOD STAGE BY TOMORROW MORNING.
* IMPACT...AT 16.0 FEET...MINOR FLOODING OCCURS AT THE GAGE SITE.  THE
  CAMPGROUND AT CAPLINGER MILLS FLOODS.
&& 
LAT...LON 3783 9384 3783 9381 3770 9372 3769 9377

$$

TERRY
2 follow-up statements
792 
WGUS83 KSGF 102026
FLSSGF




FLOOD STATEMENT
NATIONAL WEATHER SERVICE SPRINGFIELD MO
326 PM CDT SUN MAR 10 2013


...THE FLOOD WARNING CONTINUES FOR THE FOLLOWING RIVERS IN 
MISSOURI...
 
  SAC RIVER NEAR CAPLINGER MILLS AFFECTING CEDAR COUNTY 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

DO NOT DRIVE THROUGH FLOWING WATER. NEARLY HALF OF ALL FLOOD 
FATALITIES ARE VEHICLE RELATED. AS LITTLE AS 6 INCHES OF WATER MAY 
CAUSE YOU TO LOSE CONTROL OF YOUR VEHICLE. TWO FEET OF WATER WILL 
CARRY MOST VEHICLES AWAY.

STAY TUNED TO NOAA WEATHER RADIO FOR LATER STATEMENTS.

ADDITIONAL RIVER INFORMATION CAN BE FOUND ON OUR ADVANCED HYDROLOGIC 
PREDICTION SERVICE PAGE AT HTTP://WWW.CRH.NOAA.GOV/AHPS2/ 
INDEX.PHP?WFO=SGF (ALL LOWER CASE)

&&

MOC039-111126-
/O.EXT.KSGF.FL.W.0003.130311T0636Z-130312T1510Z/
/CMZM7.1.ER.130311T0636Z.130311T1200Z.130311T1510Z.NO/
326 PM CDT SUN MAR 10 2013

THE FLOOD WARNING CONTINUES FOR 
  THE SAC RIVER NEAR CAPLINGER MILLS.
* AT  2:45 PM SUNDAY THE STAGE WAS 8.8 FEET. 
* FLOOD STAGE IS 16.0 FEET. 
* MINOR FLOODING IS FORECAST.
* FORECAST...RISE ABOVE FLOOD STAGE BY AFTER MIDNIGHT AND CONTINUE TO
  RISE TO NEAR 16.9 FEET BY TOMORROW MORNING.THE RIVER WILL FALL 
  BELOW FLOOD STAGE BY TOMORROW LATE MORNING.
* IMPACT...AT 16.0 FEET...MINOR FLOODING OCCURS AT THE GAGE SITE.  THE
  CAMPGROUND AT CAPLINGER MILLS FLOODS.
&& 
LAT...LON 3783 9384 3783 9381 3770 9372 3769 9377

$$
921 
WGUS83 KSGF 111020
FLSSGF
FLOOD STATEMENT
NATIONAL WEATHER SERVICE SPRINGFIELD MO
520 AM CDT MON MAR 11 2013


...THE FLOOD WARNING IS CANCELLED FOR THE FOLLOWING RIVERS IN 
MISSOURI...
 
  SAC RIVER NEAR CAPLINGER MILLS AFFECTING CEDAR COUNTY
.HEAVY RAINFALL CAUSED RIVER LEVELS TO RISE. HOWEVER...THE RIVER WILL
REMAIN BELOW FLOOD STAGE.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

DO NOT DRIVE THROUGH FLOWING WATER. NEARLY HALF OF ALL FLOOD 
FATALITIES ARE VEHICLE RELATED. AS LITTLE AS 6 INCHES OF WATER MAY 
CAUSE YOU TO LOSE CONTROL OF YOUR VEHICLE. TWO FEET OF WATER WILL 
CARRY MOST VEHICLES AWAY.

STAY TUNED TO NOAA WEATHER RADIO FOR LATER STATEMENTS.

ADDITIONAL RIVER INFORMATION CAN BE FOUND ON OUR ADVANCED HYDROLOGIC 
PREDICTION SERVICE PAGE AT HTTP://WWW.CRH.NOAA.GOV/AHPS2/ 
INDEX.PHP?WFO=SGF (ALL LOWER CASE)

&&

MOC039-111050-
/O.CAN.KSGF.FL.W.0003.000000T0000Z-130312T1510Z/
/CMZM7.N.ER.000000T0000Z.000000T0000Z.000000T0000Z.NO/
520 AM CDT MON MAR 11 2013

THE FLOOD WARNING IS CANCELLED FOR 
  THE SAC RIVER NEAR CAPLINGER MILLS.
* AT  4:45 AM MONDAY THE STAGE WAS 11.8 FEET. 
* FLOOD STAGE IS 16.0 FEET. 
* FORECAST...THE RIVER WILL CREST BELOW FLOOD STAGE AT 11.9 FEET THIS
  MORNING.

$$

TERRY

What forecasters said that day

The local office's own words before this river flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Springfield, MO wrote its last area forecast discussion before this river flood warning went out at Mar 10, 6:56 AM CDT, 1 hour 30 minutes earlier.

Area forecast discussion, Mar 10, 6:56 AM CDT, 1 hour 30 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE SPRINGFIELD MO
656 AM CDT SUN MAR 10 2013

...UPDATE TO AVIATION...

.DISCUSSION...

LIGHT TO MODERATE RAINFALL WAS MAKING ITS WAS ACROSS THE EASTERN
OZARKS THIS MORNING AFTER BRINGING RAINFALL AMOUNTS FROM A HALF
INCH TO AN INCH TO MUCH OF THE REGION. A COLD FRONT REMAINED WEST
OF THE AREA ACROSS EASTERN KANSAS. TEMPERATURES AHEAD OF THE FRONT
ACROSS SOUTHEASTERN KANSAS AND THE MISSOURI OZARKS REMAINED IN THE
MIDDLE 50S UNDER CLOUDY SKIES.

AS THE UPPER LEVEL LOW BEGINS TO MOVE EAST THIS
MORNING...PRECIPITATION SHOULD BEGIN TO FILL ACROSS OKLAHOMA AND
KANSAS AHEAD OF THE COLD FRONT. DESPITE THE POSITIVE TILT TO THE
UPPER LEVEL SYSTEM...THE RIGHT ENTRANCE REGION OF AN UPPER LEVEL
JET AND FRONTAL LIFT WILL ALLOW FOR SOME LIFT...WITH NAM MUCAPE
VALUES UP TO 200J/KG...AND THE POTENTIAL FOR ISOLATED
THUNDERSTORMS EMBEDDED IN THE RAINFALL FOR TODAY.

WITH THE UPPER LEVEL LOW TRAILING THE SURFACE SYSTEM
SLIGHTLY...WRAP AROUND AND POST FRONTAL PRECIPITATION SHOULD
CONTINUE ACROSS THE REGION INTO THIS EVENING AND VERY EARLY MONDAY
MORNING. A COLDER CANADIAN AIRMASS WILL FILTER IN BEHIND THE FRONT
AS PRECIPITATION CONTINUES TO FALL...TOUGH IT WILL BECOME LIGHTER
AS THE SYSTEM LIFTS TOWARDS THE GREAT LAKES REGION. THERMAL
PROFILES WOULD SUGGEST THAT THE PRECIPITATION MAY CHANGE OVER TO A
MIX OF RAIN AND SNOW TONIGHT AND FINNISH AS FLURRIES BEFORE THE
PRECIPITATION FINALLY MOVES OUT OF THE AREA.

THE COOL CANADIAN HIGH THAT SLIDES OVER THE REGION IN THE WAKE OF
THE COLD FRONT WILL ALLOW FOR A COOL START TOT THE WEEK WITH
TEMPERATURES ON MONDAY ONLY CLIMBING INTO THE LOWER 40S DURING THE
DAY. UPPER LEVEL NORTHWESTERLY FLOW WILL HELP TO REINFORCE THE
COOL TEMPERATURES THROUGH MUCH OF THE WEEK AND KEEP DRY CONDITIONS
IN PLACE. SOUTHERLY SURFACE FLOW WILL ALLOW TEMPERATURES TO
SLOWLY WARM THROUGH THE WEEK WITH A SLOW CLIMB TOWARDS THE UPPER
60S FOR FRIDAY AND SATURDAY.

THE UPPER LEVEL RIDGE OVER THE WESTERN CONUS WILL FLATTEN SLIGHTLY
GOING INTO NEXT WEEKEND AS A SHORTWAVES RIDES OVER THE TOP OF THE
RIDGE. THIS MAY BRING A CLIPPER TYPE SYSTEM TO THE REGION LATE
NEXT WEEKEND.

HATCH

&&

.AVIATION...

A LARGE AREA OF RAIN WILL IMPACT SOUTHERN MISSOURI THIS MORNING.
FLIGHT CATEGORIES WILL DROP INTO THE MVFR RANGE WITH HEAVIER
RAIN SHOWERS...OTHERWISE VFR WILL PREVAIL. A BREAK IN THE
WIDESPREAD RAIN IS THEN EXPECTED EARLY THIS AFTERNOON WITH A
COLD FRONT THEN PUSHING THROUGH THE AREA LATE THIS AFTERNOON AND
EARLY THIS EVENING. BEHIND THE FRONT...WINDS WILL BECOME BRISK AND
GUSTY OUT OF THE NORTHWEST. CEILINGS WILL ALSO LOWER WITH AREAS OF
DRIZZLE EXPECTED TO DEVELOP. AT THIS TIME...WE FEEL THAT IFR
CEILINGS WILL DEVELOP BY LATE EVENING. THERE IS ALSO SOME CONCERN
FOR FREEZING DRIZZLE LATE TONIGHT AS TEMPERATURES FALL TO THE
FREEZING MARK. CONFIDENCE IN WHEN THE DRIZZLE WILL END AND WHEN
TEMPERATURES REACH THE FREEZING MARK IS STILL RATHER LOW...SO WE
HAVE OPTED TO INCLUDE A PROB30 GROUP FOR FREEZING DRIZZLE LATE
TONIGHT.

SCHAUMANN

&&

.SGF WATCHES/WARNINGS/ADVISORIES...
MO...NONE.
KS...NONE.
&&
Hazardous weather outlook, Mar 10, 6:08 AM CDT, 2 hours 18 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE SPRINGFIELD MO
608 AM CDT SUN MAR 10 2013

KSZ073-097-101-MOZ055>058-066>071-077>083-088>098-101>106-111115-
BOURBON-CRAWFORD-CHEROKEE-BENTON-MORGAN-MILLER-MARIES-VERNON-
ST. CLAIR-HICKORY-CAMDEN-PULASKI-PHELPS-BARTON-CEDAR-POLK-DALLAS-
LACLEDE-TEXAS-DENT-JASPER-DADE-GREENE-WEBSTER-WRIGHT-NEWTON-
LAWRENCE-CHRISTIAN-DOUGLAS-HOWELL-SHANNON-MCDONALD-BARRY-STONE-
TANEY-OZARK-OREGON-
608 AM CDT SUN MAR 10 2013

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF THE MISSOURI
OZARKS AND EXTREME SOUTHEAST KANSAS.

.DAY ONE...TODAY AND TONIGHT.

WEATHER HAZARDS EXPECTED...

  LIMITED FLOODING RISK
  LIMITED LIGHTNING RISK.

DISCUSSION...

  SHOWERS AND ISOLATED THUNDERSTORMS WILL CONTINUE TO SPREAD
  ACROSS EXTREME SOUTHEASTERN KANSAS AND FAR SOUTHWESTERN MISSOURI
  TODAY.

  WIDESPREAD MODERATE RAINFALL IS EXPECTED TO FALL OVER TEH REGION
  TODAY. THIS ADDITIONAL RAINFALL...WILL COMBINE WITH MOIST GROUND
  ACROSS WEST CENTRAL AND CENTRAL MISSOURI...FROM RECENT SNOW
  MELT. THIS COULD RESULT IN RISES ON LOCAL STREAMS AND
  RIVERS...AND COULD CAUSE THE POTENTIAL FOR RIVER FLOODING WITHIN
  THE OSAGE RIVER BASIN.

.DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY.

  NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.SPOTTER INFORMATION STATEMENT...

  SPOTTER ACTIVATION WILL NOT BE NEEDED THROUGH TONIGHT.

&&

THIS PRODUCT IS NOW AVAILABLE IN GRAPHICAL FORMAT...ALONG WITH
OTHER WEATHER...HYDROLOGICAL AND CLIMATE INFORMATION...AT
HTTP://WWW.CRH.NOAA.GOV/SGF(ALL LOWERCASE)

HATCH

The office that day

Everything else NWS Springfield, MO issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Mar 10, 2:24 PM CDTAreal Flood AdvisorySGFBarry, McDonald6 hr
Mar 10, 2:46 PM CDTAreal Flood AdvisorySGFDouglas, Howell, Ozark6 hr
Mar 10, 2:58 PM CDTAreal Flood AdvisorySGFCamden, Maries, Miller, Morgan, Phelps, Pulaski5 hr

Nearby

River Flood Warnings in Missouri, 2013Every river flood warning in 2013

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; radar from the NEXRAD Level II archive; the gauge from the NWS water service and the USGS.